MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA®; DIMENSION VISTA® LOCI CA 19-9

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA®; DIMENSION VISTA® LOCI CA 19-9
Catalog Number K6457 SMN10464358
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2019-00399, 2517506-2019-00400, 2517506-2019-00401 and 2517506-2019-00402 were filed for the same event.The customer contacted the siemens healthcare diagnostics customer care center (ccc) and reported that discordant, falsely elevated cancer antigen 19-9 (ca 19-9) patient results were obtained on a dimension vista 500 instrument.Siemens is investigating the event.
 
Event or Problem Description
Discordant, falsely elevated cancer antigen 19-9 (ca 19-9) results were obtained on a patient serum/plasma sample on a dimension vista 500 instrument.Siemens technical applications specialist (tas) processed an undiluted sample from the patient and obtained an elevated result which was considered discordant.The same sample was reprocessed with dilutions and lowers results were obtained.The tas performed a new calibration with a new calibrator and the sample showed an elevated result when processed undiluted and lower results when diluted.After treatment for heterophile antibodies, the sample gave a lower result.Due to elevated ca 19-9 results, a cat scan (ct) with contrast was performed on the patient.There were no adverse health consequences due to the discordant falsely elevated ca 19-9 results or due to the cat scan performed on the patient.
 
Additional Manufacturer Narrative
Mdr 2517506-2019-00404 was filed on 16-oct-2019.Additional information (20-nov-2019): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the falsely elevated cancer antigen 19-9 (ca 19-9) results.Hsc received an update from the customer that heterophilic blocking tubes (hbt) were used to show that the discordant results with this patient were due to heterophilic antibodies.Per the dimension vista instructions for use (ifu) for ca 19-9: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." no patient sample was provided to siemens for internal testing.This patient specific event is not a potential product issue.The customer continues to use the analyzer to report results.The device is performing within specifications.No further evaluation is required.Mdrs 2517506-2019-00399_s1, 2517506-2019-00400_s1, 2517506-2019-00401_s1 and 2517506-2019-00402_s1 were filed for the same event.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® LOCI CA 19-9
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. box 6101
newark DE 19714 6101
MDR Report Key9198356
Report Number2517506-2019-00404
Device Sequence Number14239613
Product Code NIG
UDI-Device Identifier00842768028533
UDI-Public00842768028533
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Catalogue NumberK6457 SMN10464358
Device Lot Number19053BB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR